MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 7.5X60MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 7.5X60MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482804760
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
It was reported that three es2 integrated blade screw tulips at l4 left/right and l3 left disengaged post-operatively.The patient was implanted with es2 screws on (b)(6) 2020.The patient was then revised on (b)(6) 2020, where the screws were explanted and replaced.This report captures the l3 left side screw.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer reported event of a es2 integrated blade screw tulip disengagement post-op was confirmed via visual inspection and provided x rays.Visual inspection: the screw was returned with the tulip disengaged from the screw shank.The tulip locking ring was deformed.The shank bulb had a deep and angled rod indentation, indicative of tulip angulation and overtightening.Device and complaint history records were reviewed for the corresponding lot and no relevant manufacturing issues or similar complaints were identified.As the disengagement was discovered on the day of the surgery, the screws most likely disengaged during the initial surgery.The x ray provided, indicated one screw was disengaged.The compromised construct likely caused additional stress on other screws, causing them to disengage as well.It cannot be determined which of the three screws returned was the first to disengage.It is unknown what torque the blockers were tightened to or if anti-torque was used, however, the surgical technique states they must be tightened to 12nm and anti torque must be used.Based on the deformation found on the returned screw, the most likely cause is overtightening of the blocker causing the tulip to disengage.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 7.5X60MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10489619
Report Number0009617544-2020-00152
Device Sequence Number16848010
Product Code NKB
UDI-Device Identifier07613327002393
UDI-Public07613327002393
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482804760
Device Catalogue Number482804760
Device Lot Number146902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer10/31/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;